How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Julia Kizhner Your Own Question
Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

I have Parkinsons .and essential tremor Meds are 25/100

This answer was rated:

I have Parkinson's .and essential tremor
Meds are 25/100 carb/leva+10mg propranolol every 2 hrs (8-10 times per day) I suffer anxiety &/or nausea. What can I do to feel better. I can't function this way.

Hello and thank you for your question,


I am sorry no one has gotten back to you as of yet.

Could you please tell me if anxiety and nausea started after you have been placed on the medications? Were you started on Propranolol and Carb/Leva at the same time? How long have you been taking these medications?




Customer: replied 5 years ago.

I have been on Propranalol for about 11 years and then Carb/Lev for about 10yrs...always been taken together. But I started at 3 times a day(25mg of propranolol) and upped it over the years to now what is 8 to 10 times( I lowered the propranolol to 10 mg). It has been since the recent frequency increase that I experience the anxiety regularly.

Thank you for your reply,


Nausea is definitely listed under the side effects of Propranolol, especially at such high doses. Anxiety is a very rare side effect but is also mentioned in the literature. I cannot imagine having to take medicine this often - how do you even remember? I prescribe Propranolol often for essential tremor but never in such high frequency dosing.

You can speak to your doctor about switching you to the long acting Propranolol which you only need to take once per day. The dose can equal to what you are taking now but it will make a huge difference in terms of your life-style and hopefully minimize side effects.

Also, there are other medications which can be tried for tremors, in case Propranolol is not doing a great job - for example, Clonazepam or Primidone.


I don't think Carb/Levo is responsible for your symptoms. It is usually a very well tolerated drug.


I hope you find this information helpful. Please let me know if you have any other questions. I will be happy to assist you further.

If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.


Best wishes and good luck,


Julia Kizhner and other Health Specialists are ready to help you